Botox for Migranes

Posted by Sundance(RB) @sundance6, May 6, 2019

Despite some of you saying not to try Botox Therapy for Migranes, I did anyway! What a mistake! Toxins such as Botox don't set well in my body.
It has been almost three weeks since my treatment. I have been having the worse headaches than before I started. I have been having severe nick and shoulder pain. I get very lathargic and depressed because I have them all the time. Doctor said it just happens.
Can someone give me some feedback as to if they have had the treatment and any side effects you may experienced. I go to bed with a headache and wake up with one.
I won't do another treatment!
Sundance

I did Botox one time for my head pain. It just didn’t work for me at all, still had lots of pain.
Now I get 3 nerve blocks once every 3 months. That works like a charm for me. Maybe you could ask your doctor if that might be an option for you.
I remember putting that off for a couple of years hoping there would be a pill that I could just take everyday. Now I’m so sorry I put off getting nerve blocks for those years.
Something for you to think about. Sending you good wishes and hopes that you find the answer you are looking for.
Bonnie

REPLY

Bonnie, Thanks a Bunch! I won't do another treatment that's for sure. I could deal with my regular headaches. But they are worse now. Getting somewhat better the farther away I get from the treatments.
Did anyone else have bad side effects to the Botox treatments?
Thanks,
Sundance

REPLY

I got the Botox injections. Unfortunately it didn't help. I'm on my second month of Emgality injections. They have helped a lot. I've had a lot less migraines.

REPLY

Thanks Russy. I'm not going to do them again. What is Emgality injections. Have never heard of them.
Thanks,
Sundance

REPLY

They are pretty new like the Amovig injections. They are supposed to reduce the frequency of the migraines. The have helped. I was having 2-3 a week and haven't had near as much. I can't afford the cost at the drugstore. The cash price is $700. So far my insurance doesn't cover it and if it did it wouldn't pay enough. The maker of Emgality provides 12 months free if you are on commercial insurance. They pick up the copay. This doesn't apply to Medicare RX which I have. Thankfully my Nurse Practioner's nurse researched and found where they will give it free through the end of the year. I had to qualify in having paid at least $1100 in prescription costs.

REPLY

The whole cost of drugs and insurance are ridiculas. I have Medicare RX + Advantage. Some things are good other things are not. I changed my sleep medication from Ambien, after 10 years, to Lunesta. When I called them my 30 days would be $240. I have a good pharmasist. She looked it up under Good \RX and it was $22. Like with your Nurse Practioner you have to look around and dig to find the help you need! I feel sorry that can't.
Thanks Again for the info!
Sundance

REPLY
@sundance6

Thanks Russy. I'm not going to do them again. What is Emgality injections. Have never heard of them.
Thanks,
Sundance

Jump to this post

I saw my NP yesterday. She said they have several patients on Emgality and they have had good success with it. On the TV advertisements it says they are successfully reducing the frequency of the migraines in approximately 60% of people taking them.

REPLY

Saw the add also. How often do you have the shots? Have you had any side effects?
Sundance

REPLY

I give myself the injections once monthly. I've had not side effects at all.

REPLY

I know you said no side effects. Any medicine you cannot take with it. Where do you give yourself the injection? Does it really help with the Migranes?
Thanks,
Sundance

REPLY

I wasn't told of any medications I can't take with it. I take a lot of meds and haven't had any problems. It says to give the injections in the thigh or stomach. I've done both. The nurse gave me the second one in the stomach so would know how. Just grab a little fat and then inject it. I felt nothing. When I did it in the thigh it was a bit uncomfortable but not bad. I did the first injection the second week in April. I only had two migraines that month. Two weeks ago I did the second injection and have had two migraines since. They're not as intense.

REPLY

Russy, Thanks! Will go that route next. No more Botox!
Sundance

REPLY
Please sign in or register to post a reply.
  Request Appointment